Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Hastings, NE

March 16, 201424 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 16, 2014, 2:21 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 17, 2014, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 2:21 PM CDT (19:21 UTC)
In effect from
Mar 17, 2014, 1:00 PM CDT
Expired
Mar 17, 2014, 8:32 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WWUS83 KGID 161921
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CDT SUN MAR 16 2014

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING...

.LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
170330-
/O.UPG.KGID.FW.A.0004.140317T1800Z-140318T0300Z/
/O.NEW.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
221 PM CDT SUN MAR 16 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...046...047...060...061...062...
072...073...074...075...082...083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE 
  WEATHER ZONE 085 WEBSTER.

* WINDS...SOUTH AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ041-048-049-063-064-076-077-086-087-170330-
/O.NEW.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
221 PM CDT SUN MAR 16 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041...048...
049...063...064...076...077...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 9 PM CDT MONDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...
  FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...
  FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 
  THAYER.

* WINDS...SOUTH AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
125 
WWUS83 KGID 161943
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
243 PM CDT SUN MAR 16 2014

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING...

.LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
170345-
/O.CON.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
243 PM CDT SUN MAR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
977 
WWUS83 KGID 170304
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT SUN MAR 16 2014

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING...

.LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
/O.CON.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1004 PM CDT SUN MAR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH AROUND 20 MPH...WITH GUSTS OF 25 TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WESELY
199 
WWUS83 KGID 170952
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
452 AM CDT MON MAR 17 2014

...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS AFTERNOON
AND EVENING...

.LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171800-
/O.CON.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
452 AM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...006...007...017...018...019...039...040...
041...046...047...048...049...060...061...062...063...064...072...
073...074...075...076...077...082...083...084...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH AROUND 20 TO 25 MPH...WITH GUSTS OF 25 TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GUERRERO
960 
WWUS83 KGID 171626
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1126 AM CDT MON MAR 17 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND
DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180200-
/O.CON.KGID.FW.W.0007.140317T1800Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1126 AM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...041...046...047...048...
049...060...061...062...063...064...072...073...074...075...076...
077...082...083...084...085...086 AND 087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...SOUTH AROUND 20 TO 25 MPH...WITH GUSTS OF 25 TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH 
  AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY 
  OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE 
  STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
456 
WWUS83 KGID 180132
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT MON MAR 17 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180245-
/O.CAN.KGID.FW.W.0007.000000T0000Z-140318T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
832 PM CDT MON MAR 17 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...
019...039...040...041...046...047...048...049...060...061...062...
063...064...072...073...074...075...076...077...082...083...084...
085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITY VALUES HAVE BEGUN TO INCREASE ACROSS THE OUTLOOK
AREA THIS EVENING. AS A RESULT...THE RED FLAG WARNING HAS BEEN
CANCELLED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS. STRONG SOUTHERLY WINDS WILL GRADUALLY DECREASE FROM WEST
TO EAST IN THE NEXT FEW HOURS.

$$

SALTZMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:20 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 16, 12:20 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CDT SUN MAR 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 411 AM CDT SUN MAR 16 2014

MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORT WAVE OVER THE
SOUTHERN PLAINS...AND A LONGWAVE RIDGE OVER THE WESTERN CONUS.
ENHANCED UPPER TROPOSPHERIC JET ENERGY EXTENDS FROM SOUTHWESTERN
CANADA...SOUTH INTO THE SOUTHWESTERN CONUS AND THEN EAST/NORTHEAST
ACROSS THE SOUTHERN CONUS. AN UPPER TROPOSPHERIC JET STREAK OF
~100KTS IS ALSO NOTED OVER THE GREAT LAKES REGION. UPPER
TROPOSPHERIC FLOW OVER OUR AREA REMAINS FAIRLY WEAK HOWEVER...ONLY
MAXING OUT AT AROUND 45KTS NEAR 30000FT AGL PER 00Z SOUNDING DATA
FROM KLBF AND KOAX. WATER VAPOR IMAGERY INDICATES INCREASED UPPER
TROPOSPHERIC MOISTURE OVER PORTIONS OF THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY AHEAD OF THE APPROACHING UPPER
TROPOSPHERIC SHORT WAVE. INCREASED UPPER TROPOSPHERIC MOISTURE IS
ALSO NOTED OVER THE NORTHWESTERN CONUS AND SOUTHWESTERN CANADA
ALONG THE UPPER TROPOSPHERIC JET AXIS. UPPER TROPOSPHERIC MOISTURE
OVER AREA REMAINS FAIRLY LACKING HOWEVER. AT THE SURFACE AN AREA
OF LOW BAROMETRIC PRESSURE IS NOTED OVER THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY...WITH A SURFACE RIDGE CURRENTLY OVER THE
NORTHERN PLAINS. THE LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA
REMAINS FROM THE NORTHEAST AS A RESULT.

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN ALL
SUGGEST THE UPPER TROPOSPHERIC SHORT WAVE OVER THE SOUTHERN PLAINS
WILL MOVE SOUTHEAST THROUGH THE NEXT 24 HOURS...INTO THE LOWER
MISSISSIPPI VALLEY AND GULF OF MEXICO BY 12Z MONDAY. ANOTHER UPPER
TROPOSPHERIC SHORT WAVE IS ALSO EXPECTED TO MOVE INTO THE
NORTHWESTERN CONUS BY 12Z MONDAY. AT THE SURFACE...THE AREA OF LOW
BAROMETRIC PRESSURE OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI
VALLEY WILL MOVE SOUTHEAST INTO THE SOUTHERN CONUS THROUGH THE
NEXT 24 HOURS...WITH A SURFACE RIDGE EXPECTED TO MOVE OVER THE
CENTRAL PLAINS DURING THE DAY TODAY. THE RESULTANT LOWER
TROPOSPHERIC WIND FIELD ACROSS OUR AREA WILL START FROM THE
NORTHEAST TODAY...BUT DECREASE IN INTENSITY AS THE SURFACE RIDGE
APPROACHES FROM THE NORTH/NORTHWEST. IN FACT...A LIGHT AND
VARIABLE SURFACE WIND IS EXPECTED ACROSS MUCH OF OUR AREA BY THIS
AFTERNOON...WITH SOUTH/SOUTHWESTERLY RETURN FLOW EXPECTED
OVERNIGHT TONIGHT.

AN OVERALL LACK IN OMEGA SHOULD PRESENT DRY CONDITIONS TO OUR AREA
THROUGH THE NEXT 24 HOURS...AND SUCH HAS BEEN PRESENTED IN THE
OFFICIAL FORECAST.

A COOLER LOWER TROPOSPHERIC AIR MASS WILL INFILTRATE THE AREA
TODAY THUS PROVIDING A COOLER DAY WHEN COMPARED TO SATURDAY...WITH
GUIDANCE SUGGESTING HIGH TEMPERATURE READINGS IN THE 40S WILL BE
COMMON ACROSS THE AREA THIS AFTERNOON. INCREASING
SOUTH/SOUTHWESTERLY LOWER TROPOSPHERIC FLOW AND RESULTANT WARM AIR
ADVECTION BEHIND THE SURFACE RIDGE HOWEVER SHOULD THEN PROMOTE
WARMER TEMPERATURE READINGS TONIGHT WHEN COMPARED TO EARLY THIS
MORNING...WITH MONDAY MORNING LOW TEMPERATURE READINGS IN THE
UPPER 20S TO LOW 30S CURRENTLY FORECAST.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 411 AM CDT SUN MAR 16 2014

THE FOCUS OF THE EXTENDED WILL BE FIRE WEATHER CONCERNS MONDAY
AFTERNOON/EVENING AND THEN PRECIPITATION CHANCES TUESDAY
AFTERNOON/EVENING.

THE PERIOD WILL BEGIN IN A NORTHWESTERLY FLOW PATTERN ALOFT BEFORE
CHANGING TO A ZONAL PATTERN AHEAD OF A 500 MB VORTICITY MAX.
BEFORE THE VORT MAX MAKES ITS WAY OVER THE CENTRAL PLAINS...AN
EVOLVING LOW PRESSURE SYSTEM WILL CREATE SOUTHERLY FLOW AT THE
SURFACE ACROSS THE FORECAST AREA. THIS SOUTHERLY FLOW WILL BE
ACCOMPANIED WITH A TIGHT PRESSURE GRADIENT...RESULTING IN
SUSTAINED WIND SPEEDS OF 15 TO 25 MPH. THESE WIND SPEEDS WILL BE
ASSOCIATED WITH RELATIVE HUMIDITY VALUES RANGING BETWEEN 10 AND 20
PERCENT ACROSS MOST OF THE CWA...AS A RESULT...A FIRE WEATHER
WATCH WILL BE IN EFFECT ACROSS THE FORECAST AREA MONDAY
AFTERNOON/EVENING. HOWEVER...I WOULD NOT BE SURPRISED IF THE
ENTIRE OUTLOOK AREA IS UNDER SOME SORT OF FIRE WEATHER PRODUCT
COME MONDAY AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO REACH THE
70S FOR MOST OF THE AREA MONDAY AFTERNOON. A CONCERN WILL BE DEW
POINTS...WHICH MODELS HAVE BEEN PERFORMING MISERABLE WITH LATELY
PER STATISTICAL ANALYSIS...SO THIS WOULD BE MY AREA OF FOCUS
LEADING UP TO MONDAY. WITH THAT BEING SAID...I AM STILL CONFIDENT
CONTINUING THE FIRE WEATHER WATCH.

THE TRACK OF THE SURFACE LOW TUESDAY IS IN QUESTION BASED ON LACK
OF CONSISTENCY BETWEEN MODELS. THE ECWMF BRINGS THE LOW THE
FARTHEST SOUTH AND IS THE MOST AGGRESSIVE WITH QPF ACROSS THE AREA
BEHIND A COLD FRONT. THE GFS AND NAM DO NOT BRING THE LOW QUITE AS
FAR SOUTH AND THEY ARE NOTICEABLE LOWER WITH QPF AMOUNTS. I TOOK A
REASONABLE BLEND BETWEEN THE MODELS. THE HIGHER POPS WILL BE
ACROSS OUR NORTH TUESDAY AFTERNOON...BUT QUICKLY DISSIPATING AFTER
SUNSET. STRONG PRESSURE RISES WILL BE REALIZED BEHIND THE COLD
FRONT TUESDAY...CREATING A STRONG PRESSURE GRADIENT OVER THE
OUTLOOK AREA. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE
EXPECTED...AND IF CONDITIONS PERSIST...I CAN SEE A NEED FOR A WIND
ADVISORY DURING THE AFTERNOON HOURS OF TUESDAY.

WEDNESDAY ONWARD IS PRETTY QUIET. HIGHS WILL BE ABOVE
NORMAL...RANGING IN THE 50S AND 60S...WITH LOWS RANGING MOSTLY
BETWEEN THE UPPER 20S AND UPPER 30S. DRY CONDITIONS ARE EXPECTED
AT THIS TIME.

FRIDAY AFTERNOON WILL BE ON THE BREEZY SIDE...WITH WIND SPEEDS
CURRENTLY FORECAST TO RANGE BETWEEN ROUGHLY 15 AND 20 MPH.
RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 25 AND 30 PERCENT FOR
OUR SOUTHWESTERN COUNTIES...SO THIS COULD BE ANOTHER DAY WHERE WE
SEE FIRE WEATHER CONCERNS IF DRY AIR CAN WORK ITS WAY IN. WE WILL
JUST HAVE TO MONITOR THIS CLOSELY SEEING ITS OUT IN DAY 5 AT THIS
TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM CDT SUN MAR 16 2014

LOWER CLOUDS HAVE DIMINISHED AND HAVE MOVED OUT OF THE KGRI
TERMINAL AREA THIS MORNING. A SURFACE HIGH PRESSURE SYSTEM WILL
DRIFT TO THE SOUTHEAST WITH WINDS FAIRLY LIGHT AND VARIABLE DURING
THE AFTERNOON. SOUTH WINDS WILL INCREASE DURING THE EVENING HOURS
AND CONTINUE DURING THE NIGHT AND INTO MONDAY MORNING. CLOUDS WILL
MAINLY BE MID AND HIGH LEVEL.

&&

.FIRE WEATHER...
ISSUED AT 411 AM CDT SUN MAR 16 2014

AS SURFACE PRESSURE DROPS SHARPLY AHEAD OF AN APPROACHING SURFACE
LOW/COLD FRONT...A TIGHT PRESSURE GRADIENT WILL FORM OVER THE
OUTLOOK AREA...RESULTING IN SUSTAINED SOUTHWESTERLY WINDS RANGING
BETWEEN 15 AND 25 MPH. THE COMPONENT OF THE WIND WILL BRING IN DRY
DESERT SOUTHWEST AIR...AND WITH MIXING TO AROUND 850 MB THIS
SHOULD PROMOTE NEAR CRITICAL FIRE DANGER...ESPECIALLY ACROSS
WESTERN AND SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. ALTHOUGH
EASTERN PORTIONS OF THE CWA ARE NOT CURRENTLY IN THE FIRE WEATHER
WATCH...THERE IS CONCERN THIS COULD CHANGE AND COUNTIES CURRENTLY
OUT OF THE WATCH MAY NEED TO BE INCORPORATED IF CONDITIONS
DEVIATE. RELATIVE HUMIDITY VALUES ARE CLOSE AND WILL BE THE
DETERMINING FACTOR OVER THE NEXT COUPLE OF DAYS FOR THESE EASTERN
COUNTIES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NEZ039-040-046-047-060>062-072>075-082>085.

KS...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR KSZ005>007-017>019.

&&

SHORT TERM...BRYANT
LONG TERM...GUERRERO
AVIATION...JCB
FIRE WEATHER...GUERRERO
Hazardous weather outlook, Mar 16, 4:20 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
420 AM CDT SUN MAR 16 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
420 AM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW VALUES OF RELATIVE HUMIDITY...WORKING IN CONCERT WITH A STRONG
WIND...WILL PROMOTE NEAR-CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS MOST ALL OF THE OUTLOOK AREA MONDAY AFTERNOON
AND EVENING. NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH
CENTRAL NEBRASKA ALONG AND WEST OF HIGHWAY 281...STAND THE BEST
CHANCE OF OBSERVING CRITICAL FIRE WEATHER CONDITIONS AND AS A
RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA.
PLEASE SEE THE LATEST FIRE WEATHER WATCH PRODUCT FOR ADDITIONAL
INFORMATION.

A STRONG WIND WILL OVERTAKE THE OUTLOOK AREA ON TUESDAY. A
SUSTAINED WIND OF 25 TO 35 MPH...ALONG WITH GUSTS OF 40 TO NEAR 50
MPH...ARE CURRENTLY FORECAST...WITH THE STRONGEST WIND EXPECTED
ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA WEST OF HIGHWAY 281.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/GUERRERO

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.